MAUDE Adverse Event Report: AV-TEMECULA-CT HT POWERTURN FLEX; GUIDE WIRE

AV-TEMECULA-CT HT POWERTURN FLEX; GUIDE WIRE
Catalog Number 1044592
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Perforation (2001); Cardiac Tamponade (2226)
Date of Event 10/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that as the guide wire was advanced interaction with the heavily tortuous anatomy resulted in the reported failure to advance the guide wire to the intended location.The reported patient effect of perforation is listed in the hi-torque guide wires instructions for use as a known patient effect of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily tortuous lesion in the left anterior descending artery (lad).A ht powerturn flex guide wire was being advanced; however, there was difficulty maneuvering the guide wire as it could not be directed into the lad.The guide wire was removed and the procedure was completed with a sport guide wire, unspecified balloon catheter, and unspecified stent.About two hours post procedure the patient was hypotensive.Fluids were administered and an echocardiogram was performed which showed an effusion due to a perforation caused by the ht powerturn flex guide wire distal to the lad.Pericardiocentesis was performed; however, unsuccessful.Medications were administered to help increase the patient's blood pressure.Pericardiocentesis was performed two more times, but failed.The patient was not stable and was sent to surgery.The patient is doing well after pericardial window surgery.No additional information was provided.

Brand Name
HT POWERTURN FLEX
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7976053
Report Number2024168-2018-07975
Device Sequence Number1572087
Product Code DQX
UDI-Device Identifier08717648173936
UDI-Public08717648173936
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number1044592
Device Lot Number8073061
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient Weight69